MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.During visual inspection, the coil delivery wire was kinked/bent and broken/fractured.The main coil was also noted to be kinked/bent.During functional testing, the coil was flushed, inserted and advanced in a demonstration catheter.The coil could not be advanced completely when the fractured on the delivery wire was reached.Additional information provided by the customer indicated that the device was confirmed to be in a good condition prior to use and prepared as per dfu, continuous flush was maintained throughout the procedure, the patient¿s anatomy was moderately tortuous and a non-stryker microcatheter (echelon 10) was used.The device was returned for analysis and the main coil was found to be kinked.The damage noted to the main coil is indicative of the as reported defect.It is likely that the physician experienced friction in the microcatheter due to procedural factors during use which subsequently led to coil damage when it was advanced against resistance.Based on the investigation, these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.Therefore, a probable cause of procedural factors was assigned to the as reported event coil in catheter friction as well as the as analyzed event main coil kinked/bent.It can be presumed that the delivery wire was damaged during the procedure as force may have been applied at the proximal end of the device when friction was felt in the microcatheter causing the delivery wire to kink and then break.Because these defects appear to be associated with handling of the product or portion of the product during the procedure, a probable cause of handling damage was assigned to the as reported/as analyzed events coil delivery wire kinked bent and the as analyzed coil delivery wire broken/fractured inside patient.
 
Event or Problem Description
Analysis of the returned device found that the delivery wire of the subject coil was found broken/fractured inside patient.There were no clinical consequences to the patient as a result of this event.

Brand Name
TARGET HELICAL NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9639844
Report Number3008881809-2020-00024
Device Sequence Number2678497
Product Code HCG
UDI-Device Identifier04546540698001
UDI-Public04546540698001
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2021
Device Model NumberM0035431020
Device Catalogue NumberM0035431020
Device Lot Number20957207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2020
Initial Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight77